PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
2015 | 13 | 1 |
Tytuł artykułu

Computing the numerical range of Krein space operators

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
Consider the Hilbert space (H,〈• , •〉) equipped with the indefinite inner product[u,v]=v*J u,u,v∈ H, where J is an indefinite self-adjoint involution acting on H. The Krein space numerical range WJ(T) of an operator T acting on H is the set of all the values attained by the quadratic form [Tu,u], with u ∈H satisfying [u,u]=± 1. We develop, implement and test an alternative algorithm to compute WJ(T) in the finite dimensional case, constructing 2 by 2 matrix compressions of T and their easily determined elliptical and hyperbolical numerical ranges. The numerical results reported here indicate that this method is very efficient, since it is faster and more accurate than either of the existing algorithms. Further, it may yield easy solutions for the inverse indefinite numerical range problem. Our algorithm uses an idea of Marcus and Pesce from 1987 for generating Hilbert space numerical ranges of matrices of size n.
Wydawca
Czasopismo
Rocznik
Tom
13
Numer
1
Opis fizyczny
Daty
otrzymano
2014-01-02
zaakceptowano
2014-11-05
online
2014-11-20
Twórcy
  • CMUC, University of Coimbra, Department of Mathematics, P 3001-454 Coimbra,
    Portugal, zhzhou@tju.edu.cn
  • University of Coimbra, Department of Physics, P 3004-516 Coimbra, Portugal
autor
  • CMUC, Polytechnic Institute of Tomar, Department of Mathematics, P 2300-313 Tomar, Portugal
  • Depatamento de Física, Univ. of Beira Interior, P-6201-001 Covilhã, Portugal
Bibliografia
  • [1] Y.H. Au-Yeung and N.K. Tsing, An extension of the Hausdorff-Toeplitz theorem on the numerical range, Proc. Amer. Math. Soc.,89 (1983) 215–218.
  • [2] N. Bebiano, R. Lemos, J. da Providência and G. Soares, On generalized numerical ranges of operators on an indefinite innerproduct space, Linear and Multilinear Algebra 52 No. 3–4, (2004) 203–233.
  • [3] N. Bebiano, H. Nakazato, J. da Providência, R. Lemos and G. Soares, Inequalities for JHermitian matrices, Linear AlgebraAppl. 407 (2005) 125–139.
  • [4] N. Bebiano, J. da Providência, A. Nata and G. Soares, Krein Spaces Numerical Ranges and their Computer Generation, Electron.J. Linear Algebra, 17 (2008) 192–208.
  • [5] N. Bebiano, J. da Providência, R. Teixeira, Flat portions on the boundary of the indefinite numerical range of 3 x 3 matrices,Linear Algebra Appl. 428 (2008) 2863-2879.[WoS]
  • [6] N. Bebiano, I. Spitkovsky, Numerical ranges of Toeplitz operators with matrix symbols, Linear Algebra Appl., 436 (2012)1721–1726.[WoS]
  • [7] N. Bebiano, J. da Providência, A. Nata and J. P. da Providência, An inverse problem for the indefinite numerical range, LinearAlgebra Appl. to appear.
  • [8] M.-T. Chien and H. Nakazato, The numerical range of a tridiagonal operator, J. Math. Anal. Appl., 373, No. 1 (2011), 297–304.
  • [9] C.F. Dunkl, P. Gawron, J.A. Holbrook, Z. Puchala and K. Zyczkowski, Numerical shadows: measures and densities of numericalrange, Linear Algebra Appl. 434 (2011) 2042–2080.[WoS]
  • [10] C. Crorianopoulos, P. Psarrakos and F. Uhlig. A method for the inverse numerical range problem. Linear Algebra Appl. 24 (2010)055019.
  • [11] I.Gohberg, P.Lancaster and L.Rodman, Matrices and Indefinite Scalar Product. Birkhäuser, Basel-Boston, 1983.
  • [12] R.A. Horn and C.R. Johnson, Matrix Analysis. Cambridge University Press, New York, 1985.
  • [13] R.A. Horn and C.R. Johnson, Topics in Matrix Analysis. Cambridge University Press, Cambridge, 1991.
  • [14] C.-K. Li and L. Rodman, Shapes and computer generation of numerical ranges of Krein space operators. Electron. J. LinearAlgebra, 3 (1998) 31–47.
  • [15] C.-K. Li and L. Rodman, Remarks on numerical ranges of operators in spaces with an indefinite metric, Proc. Amer. Math. Soc.126 No. 4, (1998) 973–982.[Crossref]
  • [16] C.-K. Li, N.K. Tsing and F. Uhlig. Numerical ranges of an operator on an indefinite inner product space. Electron. J. LinearAlgebra 1 (1996) 1–17.
  • [17] M. Marcus and C. Pesce, Computer generated numerical ranges and some resulting theorems. Linear and Multilinear Algebra, 20(1987), 121–157.
  • [18] P.J. Psarrakos, Numerical range of linear pencils, Linear Algebra Appl. 317 (2000), 127-141.
  • [19] F. Uhlig, Faster and more accurate computation of the field of values boundary for n by n matrices, Linear and MultilinearAlgebra 62(5) (2014), 554-567.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.doi-10_1515_math-2015-0014
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.